# SDR 97ZZZX1919

- Difficulty date: April 22, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6867L
- Make and model: Cessna 421C
- Aircraft serial: 421C1087
- Engine: Cont GTSIO520N
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Gear
- Part number: 653580
- Condition: Failed
- Location: Crankshaft
- Part time: 400 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NEW CRANKSHAFT GEAR P/N 653580 INSTALLED AT TIME OF ENGINE OVERHAUL IN CONJUNCTION WITH TCM SB CSB 94-4 IN KIT EQ6642. ENGINE FAILED APROXIMATELY 400.0 HOURS LATER.  ENGINE DISASSEMBLY REVEALED THE POSSIBILITY THE GEAR BROKE FIRST CAUSING DAMAGE TO VALVE TRAIN, STARTER ADAPTER GEAR, AND IDLER GEAR.
